Journal of Applied Probability

Nonstandard regular variation of in-degree and out-degree in the preferential attachment model

Gennady Samorodnitsky, Sidney Resnick, Don Towsley, Richard Davis, Amy Willis, and Phyllis Wan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For the directed edge preferential attachment network growth model studied by Bollobás et al. (2003) and Krapivsky and Redner (2001), we prove that the joint distribution of in-degree and out-degree has jointly regularly varying tails. Typically, the marginal tails of the in-degree distribution and the out-degree distribution have different regular variation indices and so the joint regular variation is nonstandard. Only marginal regular variation has been previously established for this distribution in the cases where the marginal tail indices are different.

Article information

Source
J. Appl. Probab., Volume 53, Number 1 (2016), 146-161.

Dates
First available in Project Euclid: 8 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.jap/1457470565

Mathematical Reviews number (MathSciNet)
MR3471953

Zentralblatt MATH identifier
1343.60138

Subjects
Primary: 60G70: Extreme value theory; extremal processes 05C80: Random graphs [See also 60B20]

Keywords
Multivariate heavy tails preferential attachment model scale-free networks

Citation

Samorodnitsky, Gennady; Resnick, Sidney; Towsley, Don; Davis, Richard; Willis, Amy; Wan, Phyllis. Nonstandard regular variation of in-degree and out-degree in the preferential attachment model. J. Appl. Probab. 53 (2016), no. 1, 146--161. https://projecteuclid.org/euclid.jap/1457470565


Export citation

References

  • Bollobás, B., Borgs, C., Chayes, J. and Riordan, O. (2003). Directed scale-free graphs. In Proceedings of the Fourteenth Annual ACM-SIAM Symposium on Discrete Algorithms (Baltimore, MD, 2003), ACM, New York, pp. 132–139.
  • John, F. (1971). Partial Differential Equations. (Appl. Math. Sci. 1). Springer, New York.
  • Krapivsky, P. and Redner, S. (2001). Organization of growing random networks. Phys. Rev. E 63, 066123.
  • Lindskog, F., Resnick, S. I. and Roy, J. (2014). Regularly varying measures on metric spaces: hidden regular variation and hidden jumps. Prob. Surv. 11, 270–314.
  • Loève, M. (1977). Probability Theory. I, 4th edn. Springer, New York.
  • Maulik, K., Resnick, S. and Rootzen, H. (2002). Asymptotic independence and a network traffic model. J. Appl. Prob. 39, 671–699.
  • Resnick, S. I. (2007). Heavy-Tail Phenomena: Probabilistic and Statistical Modeling. Springer, New York.
  • Resnick, S. and Samorodnitsky, G. (2015). Tauberian theory for multivariate regularly varying distributions with application to preferential attachment networks. Extremes 18, 349–367.
  • Ross, N. (2013). Power laws in preferential attachment graphs and Stein's method for the negative binomial distribution. Adv. Appl. Prob. 45, 876–893. \endharvreferences